Publications by authors named "Nasim Hakkak"

1 Publications

  • Page 1 of 1

A rare case of Diffuse Alveolar Hemorrhage (DAH) due to warfarin toxicity.

Rom J Intern Med 2020 Mar;58(1):35-39

Radiology Resident,Rasool-e-Akram Hospital, Iran University of Medical Science, Tehran, Iran.

Introduction: Warfarin is one of the most frequently used anticoagulant agents in the clinic. The most important adverse effect of warfarin is hemorrhage of vital organs, such as lung and brain. Diffuse Alveolar Hemorrhage (DAH) is a rare clinical condition which occurs due to variety of medical disorders. Although it's rarely reported, DAH can be a result of coagulopathy prompted by warfarin therapy. In this study we present a case of DAH, caused by warfarin toxicity which referred to the hospital with non-specific respiratory symptoms.

Case Presentation: A 41-year-old female patient referred to the hospital complaining of shortness of breath, cough and dizziness. She had been taking warfarin due to mitral valve replacement for the past 10 years. Her recent symptoms began shortly after taking amoxicillin, a few days before admission. Early clinical examination and paraclinical studies reveal DAH as the cause of respiratory symptoms. The patient was then intubated and received fresh frozen plasma, packed cells and oral vitamin K. Laboratory findings apart from increased INR, PT, ESR and CRP were all within normal range. After the initiation of treatment patient's INR decreased and her clinical condition improved. Follow-up CT-Scan and bronchoscopy also confirmed resolving DAH.

Conclusions: The usage of warfarin in anticoagulation should be closely monitored due to its narrow therapeutic window and other factors, including its interaction with other medications such as antibiotics. Warfarin toxicity can lead to DAH, a life-threatening condition which can be presented with non-specific symptoms and deteriorate patient's clinical condition in a short time. Therefore, it is of utmost importance to watch closely for primary symptoms of such rare incident in patients under warfarin therapy and initiate treatment as soon as possible, to prevent mortality.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.2478/rjim-2019-0023DOI Listing
March 2020
-->